Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 38, NWS Austin/San Antonio, TX

March 13, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 12:39 AM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2007, 12:39 AM CDT (05:39 UTC)
Expired
Mar 13, 2007, 2:45 AM CDT
In force
2 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 5.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-385 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 130542
FFWEWX
TXC029-130745-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 AM CDT TUE MAR 13 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BEXAR

* UNTIL 245 AM CDT

* AT 1230 AM CDT...RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE  
  DOPPLER RADAR INDICATED AMOUNTS BETWEEN ONE AND TWO INCHES         
  ACROSS THE SAN ANTONIO METRO AREA...WHICH WILL CAUSE FLOODING      
  OF ROADWAYS...LOW LYING AREAS AND POOR DRAINAGE AREAS.

* LOCATIONS IN THE WARNING INCLUDE WINDCREST...UNIVERSAL CITY...
  TIMBERWOOD PARK...THE DOMINION...TERRELL HILLS...ST. HEDWIG...
  SHAVANO PARK...SELMA...SEA WORLD...SCHERTZ...SAN ANTONIO...OLMOS
  PARK...LIVE OAK...LEON VALLEY...LEON SPRINGS...KIRBY...HOLLYWOOD
  PARK...HILL COUNTRY VILLAGE...HELOTES...FAIR OAKS RANCH...CROSS    
  MOUNTAIN AND ALAMO HEIGHTS

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD 
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. WHEN 
WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2972 9844 2976 9841 2974 9836 2967 9839
      2966 9835 2960 9834 2956 9829 2957 9824
      2948 9817 2949 9814 2943 9816 2913 9842
      2925 9881 2970 9880 2972 9878 2976 9856

$$
1 follow-up statement
000 
WGUS74 KEWX 130739
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT TUE MAR 13 2007

TXC029-130748-
BEXAR TX-
238 AM CDT TUE MAR 13 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR BEXAR
COUNTY...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT SHOWERS AND THUNDERSTORMS ACROSS BEXAR COUNTY HAD DECREASED
IN COVERAGE AND INTENSITY...WITH ONLY A FEW LIGHT SHOWERS REMAINING. 
RUNOFF FROM EARLIER RAINS WILL CONTINUE FOR THE NEXT COUPLE HOURS 
AND MOTORISTS SHOULD EXERCISE CAUTION. 

LAT...LON 2972 9844 2976 9841 2973 9838 2967 9839
      2966 9835 2960 9834 2956 9829 2957 9824
      2948 9817 2950 9812 2914 9841 2925 9880
      2970 9879 2972 9877 2976 9856

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 12, 11:43 PM CDT, 56 minutes earlier.

Area forecast discussion, Mar 12, 11:43 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 PM CDT MON MAR 12 2007

.UPDATE...
HAVE UPDATED TO INCREASE POPS FROM THE SAN ANTONIO TO THE NORTH
AND NORTHEAST BASED ON RADAR TRENDS. HAVE MAINTAINED MENTION OF
LOCALLY HEAVY RAINFALL. WILL CONTINUE TO HOLD OFF ON WATCH DUE TO
RELATIVE FAST SPEED AND SMALL COVERAGE OF THE HEAVY RAINS.
OTHERWISE, HAVE RE-ESTABLISHED SENSIBLE WEATHER GRIDS FOR TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 1130 PM CDT MON MAR 12 2007/

AVIATION...
SHOWERS AND THUNDERSTORM ARE INCREASING ONCE AGAIN TONIGHT ACROSS
SOUTH CENTRAL TEXAS AS AN IMPULSE ROTATES AROUND THE UPPER LEVEL LOW
PRESSURE AREA CENTERED OVER NEW MEXICO. MOVEMENT OF THE CONVECTION
WAS NORTH AT 20 MPH. THIS AREA OF CONVECTION WILL IMPACT THE I-35
TAF SITES FROM 06Z TO 09Z. LOW MVFR CIGS AND VSBYS WILL BE
ASSOCIATED WITH THE CONVECTION. THE HIGH SOIL MOISTURE...LIGHT SFC
WINDS AND PARTIAL CLEARING SKIES WILL RESULT IN FOG FORMATION LATE
TONIGHT FOR THE I-35 TAF SITES. IFR/LIFR CIGS AND VSBYS WILL DEVELOP
BY 10Z AND LAST UNTIL 15Z. MVFR CONDITIONS ARE EXPECTED AFTER 15Z.
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON
AFTER 18Z AND LIKELY CONTINUE THRU 03Z.

PREV DISCUSSION... /ISSUED 930 PM CDT MON MAR 12 2007/

UPDATE...
CLUSTER OF SHOWERS AND THUNDERSTORMS AHEAD OF OUTFLOW BOUNDARY
THIS EVENING WILL CONTINUE MOVING NORTHWARD ACROSS SOUTH CENTRAL
TEXAS INTO THE HILL COUNTRY OVERNIGHT. HAVE UPDATED TO REFLECT
RADAR AND SURFACE OBSERVATIONAL TRENDS. WILL MAINTAIN MENTION OF
LOCALLY HEAVY RAINFALL, HOWEVER WILL NOT ISSUE FLASH FLOOD WATCH
AS THE HEAVIEST RAINS SHOULD BE VERY LOCALIZED. SOME STRONG STORMS
ARE POSSIBLE WITH A FEW REPORTS OF SMALL HAIL. THERE COULD BE AN
ISOLATED SEVERE STORM OR TWO, HOWEVER WILL NOT MENTION AT THIS
TIME. SOME ADJUSTMENTS HAVE ALSO BEEN MADE TO THE SENSIBLE WEATHER
GRIDS FOR TONIGHT INTO TUESDAY MORNING. STILL LOOKS LIKE THE MAIN
TIMING FOR MORE WIDESPREAD HEAVY RAINS AND SEVERE STORMS WILL BE
LATER ON TUESDAY INTO EARLY WEDNESDAY AS THE UPPER LOW OPENS UP
AND BECOMES SLIGHTLY NEGATIVE TILT. A FLASH FLOOD WATCH WILL
LIKELY HAVE TO BE ISSUED BY THE NEXT TWO SHIFTS SHOULD 00Z MODEL
RUNS CONTINUE TRENDS OF 12Z AND 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              61  74  62  79  59 /  50  70  70  50  10
AUSTIN BERGSTROM INTL AIRPORT  60  75  62  77  57 /  50  70  70  50  10
DEL RIO INTL AIRPORT           58  74  59  85  57 /  20  40  40  -   -
SAN ANTONIO INTL AIRPORT       61  73  63  82  56 /  60  70  70  40  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

04/13
Hazardous weather outlook, Mar 12, 5:49 AM CDT, 18 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
549 AM CDT MON MAR 12 2007

TXZ171>173-183>194-202>209-217>225-228-131100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
549 AM CDT MON MAR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
THE THREAT FOR FLASH FLOODING WILL INCREASE TONIGHT AND A FLASH
FLOOD WATCH MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR ALL OF SOUTH
CENTRAL TEXAS ON TUESDAY AND TUESDAY NIGHT. FLASH FLOODING IS ALSO
POSSIBLE THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY.

In the hours before

Special weather statement, Mar 12, 10:15 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1015 PM CDT MON MAR 12 2007

TXC055-130900-
CALDWELL-
1015 PM CDT MON MAR 12 2007

A RIVER FLOOD WARNING IS IN EFFECT FOR PLUM CREEK
NEAR LULING, FOR THE SAN MARCOS RIVER BELOW LULING,
FOR THE GUADALUPE RIVER AT GONZALES AND THE
GUADALUPE RIVER NEAR CUERO.

FOR THE PLUM CREEK NEAR LULING, THE RIVER IS CURRENTLY IN
FLOOD NEAR 25 FEET AND THE FLOOD STAGE IS 23 FEET. IT WILL
REMAIN IN FLOOD THROUGH TUESDAY.
FOR THE SAN MARCOS RIVER BELOW LULING, THE RIVER IS
CURRENTLY IN FLOOD NEAR 28 FEET AND THE FLOOD STAGE IS
20 FEET. IT WILL REMAIN IN FLOOD THROUGH TUESDAY.
FOR THE GUADALUPE RIVER AT GONZALES, THE RIVER IS CURRENTLY
READING 23 FEET AND THE FLOOD STAGE IS 31 FEET. THE RIVER WILL
RISE ABOVE THE FLOOD STAGE BY EARLY TUESDAY MORNING.
FOR THE GUADALUPE RIVER NEAR CUERO, THE RIVER IS CURRENTLY
READING 9 FEET AND THE FLOOD STAGE IS 24 FEET. THE RIVER
WILL RISE ABOVE THE FLOOD STAGE BY EARLY WEDNESDAY MORNING.

THE FORECAST IS FOR MORE SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY AND ADDITIONAL RAINFALL MAY CHANGE THESE RIVER FORECAST
LEVELS.

PM

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 9:14 PM CDTSevere Thunderstorm WarningEWXAtascosa16 min
Mar 12, 9:29 PM CDTSevere Thunderstorm WarningEWXMedina16 min
Mar 12, 9:34 PM CDTFlash Flood WarningEWXGonzales3 hr
Mar 12, 9:44 PM CDTSevere Thunderstorm WarningEWXAtascosa27 min
Mar 12, 9:49 PM CDTSevere Thunderstorm WarningEWXMedina26 min
Mar 12, 9:51 PM CDTFlash Flood WarningEWXWilson114 min
Mar 12, 10:16 PM CDTSevere Thunderstorm WarningEWXBandera29 min
Mar 13, 4:04 AM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more24 hr
Mar 13, 11:11 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Wilson3 hr
Mar 13, 11:28 AM CDTSevere Thunderstorm WarningEWXAtascosa32 min
Mar 13, 11:53 AM CDTFlash Flood WarningEWXDeWitt, Gonzales6 hr
Mar 13, 11:59 AM CDTSevere Thunderstorm WarningEWXAtascosa31 min
Mar 13, 12:11 PM CDTSevere Thunderstorm WarningEWXFrio34 min
Mar 13, 12:28 PM CDTFlash Flood WarningEWXKarnes6 hr
Mar 13, 12:49 PM CDTFlash Flood WarningEWXComal, Guadalupe5 hr
Mar 13, 1:04 PM CDTFlash Flood WarningEWXCaldwell, Hays5 hr
Mar 13, 1:12 PM CDTSevere Thunderstorm WarningEWXKendall33 min
Mar 13, 1:42 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall33 min
Mar 13, 1:58 PM CDTFlash Flood WarningEWXBastrop, Fayette, Lavaca, Lee, Travis, Williamson4 hr
Mar 13, 2:03 PM CDTSevere Thunderstorm WarningEWXLlano12 min
Mar 13, 2:07 PM CDTSevere Thunderstorm WarningEWXBurnet23 min
Mar 13, 2:11 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Frio, Medina, Wilson4 hr
Mar 13, 2:14 PM CDTSevere Thunderstorm WarningEWXDeWitt46 min
Mar 13, 2:38 PM CDTFlash Flood WarningEWXGillespie, Kendall, Kerr3 hr
Mar 13, 2:38 PM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Kendall, Kerr, Llano3 hr
Mar 13, 4:10 PM CDTSevere Thunderstorm WarningEWXDeWitt, Karnes50 min
Mar 13, 5:42 PM CDTSevere Thunderstorm WarningEWXAtascosa, Karnes, Wilson33 min
Mar 13, 6:01 PM CDTFlash Flood WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more4 hr
Mar 13, 6:11 PM CDTSevere Thunderstorm WarningEWXKarnes64 min
Mar 13, 6:52 PM CDTSevere Thunderstorm WarningEWXDeWitt23 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.